Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 382, NWS Austin/San Antonio, TX

July 24, 2007Atascosa County, Frio County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 24, 2007, 5:25 AM CDT for Atascosa County, Frio County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 24, 2007, 5:25 AM CDT (10:25 UTC)
Expired
Jul 24, 2007, 8:30 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties Atascosa County, TX, Frio County, TX

The radar

The Austin/San Antonio radar (KEWX), 119 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 7:00 AM CDTFLOOD7 Nw Pearsall, TXHIGHWAY 140 WEST OF PEARSALL IS CLOSED DUE TO WATER OVER THE ROAD.
Jul 24, 7:01 AM CDTFLOOD8 W Poteet, TXHIGHWAY 2504 AND HIGHWAY 476 AND HIGHWAY 173 ARE CLOSED DUE TO WATER OVER THE ROADS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.4 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 472 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
472 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1710 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 241026
FFWEWX
TXC013-163-241330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
525 AM CDT TUE JUL 24 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ATASCOSA COUNTY IN SOUTH CENTRAL TEXAS...
  FRIO COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 830 AM CDT

* AT 515 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING IS
  POSSIBLE FROM THUNDERSTORMS OVER NORTHEAST FRIO COUNTY. RAINFALL
  RATES WERE ESTIMATED AT 1.75 INCHES AN HOUR NEAR BIGFOOT. MOVEMENT
  WAS SOUTHEAST AT 10 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOORE AND
  BIG FOOT.

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 2881 9906 2865 9881 2908 9881 2909 9919

$$
5 follow-up statements
000 
WGUS74 KEWX 241106
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
604 AM CDT TUE JUL 24 2007

TXC013-163-241330-
ATASCOSA TX-FRIO TX-
604 AM CDT TUE JUL 24 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR FRIO
AND ATASCOSA COUNTIES...

AT 555 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING HEAVY TO VERY HEAVY RAIN OVER NORTHEAST
FRIO COUNTY AND WESTERN ATASCOSA COUNTY. MOVEMENT WAS SOUTH AT 5 TO
10 MPH.  RAINFALL RATES WERE ESTIMATED AT 2.5 INCHES AN HOUR.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POTEET...
MOORE AND BIG FOOT.

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 2881 9906 2865 9881 2865 9853 2909 9849
      2924 9878 2908 9879 2909 9919

$$
000 
WGUS74 KEWX 241135
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
633 AM CDT TUE JUL 24 2007

TXC013-163-241330-
ATASCOSA TX-FRIO TX-
633 AM CDT TUE JUL 24 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR FRIO
AND ATASCOSA COUNTIES...

AT 625 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER FRIO COUNTY. LIGHT
TO MODERATE RAINFALL CONTINUE ACROSS ATASCOSA COUNTY. MOVEMENT WAS
SOUTH AT 10 TO 15 MPH. RAINFALL RATES WERE ESTIMATED AT 2 TO 3 INCHES
EAST OF PEARSALL. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHARLOTTE...
POTEET...PEARSALL...MOORE...JOURDANTON AND BIG FOOT.

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 2870 9910 2865 9881 2865 9853 2909 9849
      2924 9878 2908 9879 2909 9919

$$
000 
WGUS74 KEWX 241208
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
706 AM CDT TUE JUL 24 2007

TXC013-163-241330-
ATASCOSA TX-FRIO TX-
706 AM CDT TUE JUL 24 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR FRIO
AND ATASCOSA COUNTIES...

AT 659 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN ACROSS FRIO AND
ATASCOSA COUNTIES. MOVEMENT WAS SOUTH AT 10 TO 15 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POTEET...
MOORE...FRIO TOWN AND BIG FOOT.

FM 140 BETWEEN FRIO TOWN AND PEARSALL IS CLOSED DUE TO HIGH WATER. 

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 2867 9932 2865 9881 2865 9853 2909 9849
      2924 9878 2908 9879 2908 9936

$$
000 
WGUS74 KEWX 241256
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
754 AM CDT TUE JUL 24 2007

TXC013-163-241330-
ATASCOSA TX-FRIO TX-
754 AM CDT TUE JUL 24 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR FRIO
AND ATASCOSA COUNTIES...

AT 748 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT SHOWERS AND THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN OVER
FRIO AND ATASCOSA COUNTIES. MOVEMENT WAS SOUTH AT 10 MPH. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POTEET...
MOORE...FRIO TOWN AND BIG FOOT.

ROAD CLOSURES HAVE OCCURRED ACROSS NORTHERN ATASCOSA COUNTY AND
NORTHWEST FRIO COUNTY.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2867 9932 2865 9881 2865 9853 2909 9849
      2924 9878 2908 9879 2908 9936

$$
000 
WGUS74 KEWX 241330
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
828 AM CDT TUE JUL 24 2007

TXC013-163-241338-
ATASCOSA TX-FRIO TX-
828 AM CDT TUE JUL 24 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 830 AM CDT FOR FRIO AND
ATASCOSA COUNTIES...

THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. LIGHT TO MODERATE 
RAIN CONTINUES ACROSS FRIO AND ATASCOSA COUNTIES. MOVEMENT WAS SOUTHWEST
AT 10 TO 15 MPH. A NUMBER OF ROADS ARE CLOSED ACROSS FRIO AND ATASCOSA
COUNTIES. PLEASE CHECK WITH TXDOT OR LOCAL LAW ENFORCEMENT AGENCIES FOR
THE LATEST ROAD CLOSURE INFORMATION.

LAT...LON 2867 9932 2865 9881 2865 9853 2909 9849
      2924 9878 2908 9879 2908 9936

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 4:42 AM CDT, 43 minutes earlier.

Area forecast discussion, Jul 24, 4:42 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
442 AM CDT TUE JUL 24 2007

.DISCUSSION...
WEAK 700 TO 300 HPA TROF HAS REDEVELOPED OVER SOUTH CENTRAL
TEXAS TODAY...AS A SERIES OF S/W TROFS CAME ACROSS THE AREA
FROM THE NORTH SUNDAY NIGHT AND MONDAY...ON THE WEST SIDE OF
A FAIRLY STRONG LATE JULY 500 HPA LOW OVER THE EASTERN U.S.
ENOUGH INSTABILITY LINGERS OVER THE AREA TODAY TO CONTINUE
THE CHANCE OF RAIN...AND ALTHOUGH SOME LIMITED STABILITY COULD
DEVELOP LATER TODAY OR WAIT UNTIL THE EVENING...ANY ADDITIONAL
RAIN COULD CAUSE FLASH FLOODING...SINCE SO MUCH RAIN HAS COME ALL
READY THIS YEAR. MANY PLACES HAVE ALL READY EXCEEDED THE ANNUAL
AVERAGE RAINFALL FOR THE YEAR...BASED ON LONG TERM AVERAGES AND
THE LATEST 1971 TO 2000 30 YEAR NORMAL. AS A RESULT EXTENDED THE
FLASH FLOOD WATCH SLIGHTLY TO 400 PM TODAY.  FROM A COMPOSITE
OF SOLUTIONS FOR TODAY USING THE ECMWF...GFS AND NAM SOLUTIONS
FROM 00Z AND 06Z DATA AVAILABLE AS OF THIS WRITING AND PAST
SOLUTIONS...WENT WITH A GOOD CHANCE OF RAIN TODAY...THEN
DECREASED RAIN CHANCES SOME IN THE EVENING AND TONIGHT.

FROM WEDNESDAY TO SATURDAY A FEW DAYS WITH A GOOD CHANCE OF RAIN
SHOWS UP. IN LOOKING AT THE PATTERN IN PLACE THROUGH THIS
WEEKEND...THE LIGHT WIND FIELD ALOFT OFFERS LITTLE IN THE WAY OF
ANY SIGNIFICANT CHANGES...SO THE 700 TO 300 HPA TROF WILL CONTINUE
NEAR AND OVER THE AREA...WITH VARIOUS DEGREES OF STRENGTH THROUGH
SATURDAY. THIS BODES WELL FOR ANOTHER FEW DAYS OF WET WEATHER WITH
CONTINUED BELOW NORMAL TEMPERATURES. FORECASTS SHOW A LOW ALOFT
VARYING TO A WEAKNESS IN THE HEIGHT FIELD NEAR THE AREA WEDNESDAY
THROUGH SATURDAY. BY SUNDAY PART OF THE WEAK TROF DRIFTS WEST OF
THE AREA...AS HEIGHT FIELD ALOFT SLOWLY INCREASES.  IF THIS
PATTERN DOES EVOLVE...THEN RAIN CHANCES DECREASE ON SUNDAY. BY
MONDAY OF NEXT WEEK THE SINGLE RUN GFS SOLUTIONS KEEP WEAKNESS IN
HEIGHT FIELD ALOFT...HOWEVER A COMPOSITE OF SOLUTIONS AND SUBTLE
TRENDS INDICATE THAT THE HIGH OVER THE CENTRAL U.S. WILL TRY TO
EVOLVE FURTHER SOUTH ACROSS THE AREA FROM THE NORTH AND NORTHWEST.
THIS PATTERN SHOWS THAT RAIN CHANCES COULD DIMINISH IN THE EARLY
PART OF NEXT WEEK...WITH DRIER AND WARM DAYS TO FOLLOW...BEGINNING
IN THE EARLY TO MID PART OF NEXT WEEK...AND CONTINUING THROUGH THE
LATE PART OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              89  71  89  71  88 /  40  20  50  40  50
AUSTIN BERGSTROM INTL AIRPORT  89  69  89  70  88 /  40  20  50  40  50
DEL RIO INTL AIRPORT           91  74  89  74  91 /  50  50  50  40  20
SAN ANTONIO INTL AIRPORT       88  72  88  73  89 /  50  40  50  40  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

08/13/PM
Hazardous weather outlook, Jul 24, 12:59 AM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1259 AM CDT TUE JUL 24 2007

TXZ171>173-183>194-202>209-217>225-228-241100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1259 AM CDT TUE JUL 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...

...A FLASH FLOOD WATCH IS IN EFFECT THROUGH TUESDAY MORNING...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA
TONIGHT. SOME OF THE RAINFALL WILL BE LOCALLY HEAVY AND COULD
PRODUCE RAPID FLASH FLOODING AND FLOODING ON AREA CREEKS...STREAMS
AND RIVERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH SUNDAY AS
ANOTHER UPPER LEVEL TROUGH DEVELOPS ACROSS TEXAS. SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED AT ALMOST ANY TIME DURING THE DAY
OR NIGHT. MANY OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL
THAT WILL LEAD TO FLASH FLOODING DUE TO THE SATURATED SOILS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 7:07 PM CDTFlash Flood WarningEWXGillespie3 hr
Jul 23, 7:43 PM CDTFlash Flood WarningEWXCaldwell3 hr
Jul 23, 7:50 PM CDTRiver Flood WarningEWXWilliamson5 hr
Jul 23, 7:50 PM CDTRiver Flood WarningEWXWilliamson5 hr
Jul 23, 8:32 PM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more4 days
Jul 23, 8:34 PM CDTFlash Flood WarningEWXKerr3 hr
Jul 23, 9:15 PM CDTFlash Flood WarningEWXDeWitt, Gonzales3 hr
Jul 24, 12:18 AM CDTRiver Flood WarningEWXCaldwell, Gonzales34 hr
Jul 24, 2:53 AM CDTFlash Flood WarningEWXAtascosa, Bexar, Karnes, Wilson4 hr
Jul 24, 6:45 AM CDTFlash Flood WarningEWXUvalde3 hr
Jul 24, 11:25 AM CDTRiver Flood WarningEWXBexar57 hr
Jul 24, 11:25 AM CDTRiver Flood WarningEWXBexar, Wilson4 days
Jul 24, 12:49 PM CDTFlash Flood WarningEWXBastrop3 hr
Jul 24, 1:36 PM CDTFlash Flood WarningEWXEdwards3 hr
Jul 24, 1:50 PM CDTFlash Flood WarningEWXUvalde3 hr
Jul 24, 2:23 PM CDTFlash Flood WarningEWXKinney3 hr
Jul 24, 3:17 PM CDTFlash Flood WarningEWXLavaca3 hr
Jul 24, 4:09 PM CDTFlash Flood WarningEWXAtascosa, Frio, Medina3 hr
Jul 24, 4:22 PM CDTFlash Flood WarningEWXHays3 hr
Jul 24, 4:35 PM CDTFlash Flood WarningEWXDimmit, Maverick3 hr
Jul 24, 4:53 PM CDTFlash Flood WarningEWXBexar3 hr
Jul 24, 5:16 PM CDTFlash Flood WarningEWXDeWitt, Gonzales, Guadalupe3 hr
Jul 24, 5:16 PM CDTFlash Flood WarningEWXComal, DeWitt, Gonzales, Guadalupe3 hr
Jul 24, 5:27 PM CDTSevere Thunderstorm WarningEWXHays48 min
Jul 24, 6:24 PM CDTFlash Flood WarningEWXKendall3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.